# SDR 2015F00077

- Difficulty date: June 12, 2015
- Submitted: June 12, 2015
- Operation: General aviation
- Filed by: Pinnacle Aircraft Engines LLC, repair station 8PCR980B
- Make and model: Cessna 402C
- Engine: Cont TSIO520VB
- Engine time: 3,649 hours
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Filter Adapter
- Part number: 653491
- Condition: Cracked
- Location: Engine Oil Pump
- Part time: 3,649 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE RECEIVED FOR OVERHAUL; 3649.4 HOURS SFRM.    OIL FILTER ADAPTER  WAS FOUND TO BE CRACKED DURING ROUTINE INSPECTION AT ENGINE REPAIR.  THE CRACK WAS LOCATED AT LOWER LEFT MOUNTING STUD BORE SPOT-FACE AT THE 10 O'CLOCK POSITION. IT APPEARS THAT THE CRACK ORIGINATED AT A SHARP EDGE, CREATED WHEN THE SPOT-FACING OPERATION WAS PERFORMED DURING PART MANUFACTURE. TOTAL CRACK LENGTH WAS APPROXIMATELY 2 INCHES.  THE CRACK HAD PENETRATED INTO THE OIL PRESSURE CHAMBER OF THE ADAPTER. THIS AREA SHOULD BE CHECKED FOR A CRACK,  ESPECIALLY IF A SHARP EDGE AS DESCRIBED ABOVE IS PRESENT.  SHARP EDGES IN THIS LOCATION SHOULD BLENDED SMOOTH TO PREVENT A STRESS RISER IN THE ALUMINUM CASTING.
